MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC IGS ENT SYSTEM; INSTRUMENT, STEREOTAXIC

MEDTRONIC NAVIGATION, INC IGS ENT SYSTEM; INSTRUMENT, STEREOTAXIC
Model Number 9733560XOMR
Medical Device Problem Codes Mechanical Problem (1384); Human-Device Interface Problem (2949)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Other relevant device(s) are: sftwr 960-152 media io.The device was not returned, so no analysis was conducted.Device manufacturing date is unavailable.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation device being used for a functional endoscopic sinus surgery (fess) procedure.The issue occurred intraoperatively.It was reported that during the clinical case, the patient exam disc would not load.Using the structured option, it would give the patient's name, but when selecting it to load it provided an error stating it was unable to read the disc.When loading with any of the unstructured options, the system did nothing, even after waiting several minutes.Technical services (ts) had the site representative reboot the system and check the free space on the system, which showed 32% free space.The site rep deleted exams until the system was at 40% free space.Selecting unstructured alternate module generated the message of "unable to interpret header data".The site rep will have a new disc burned with uncompressed dicom.The medtronic representative reported that the surgeon did not inform him of any other issues in the case after reburning, and the site has had no further issues.The surgery was completed with navigation and there was no impact on patient outcome.
 
Additional Manufacturer Narrative
A software analysis was initiated to determine the probable cause of the issue.Analysis was unable to determine probable cause without further information since the behavior cannot be replicated.This case may be re-opened if additional information is received.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was provided that there was limited delay with the procedure going on time as planned.

Brand Name
IGS ENT SYSTEM
Common Device Name
INSTRUMENT, STEREOTAXIC
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key8731137
Report Number1723170-2019-03806
Device Sequence Number11330609
Product Code HAW
UDI-Device Identifier00613994594235
UDI-Public00613994594235
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K001284
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9733560XOMR
Device Catalogue Number9733560XOMR
Device Lot NumberN04058985
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2019
Supplement Date Received by Manufacturer06/25/2019
08/01/2019
Initial Report FDA Received Date06/25/2019
Supplement Report FDA Received Date07/13/2019
08/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR
Patient Weight91